Alert archive / Oregon / Flash Flood Warnings in 2017
Flash Flood Warning 8, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 24, 2017, 4:41 PM PDT for Baker County, Malheur County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2017, 4:41 PM PDT (23:41 UTC)
- Expired
- Jul 24, 2017, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Whole counties
Counties Baker County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3582 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WGUS55 KBOI 242341
FFWBOI
ORC001-045-250230-
/O.NEW.KBOI.FF.W.0001.170724T2341Z-170725T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boise ID
541 PM MDT MON JUL 24 2017
The National Weather Service in Boise has issued a
* Flash Flood Warning for...
Southwestern Baker County in northeastern Oregon...
Northwestern Malheur County in southeastern Oregon...
* Until 830 PM MDT/730 PM PDT/
* At 536 PM MDT/436 PM PDT/, Doppler radar indicates thunderstorms
producing heavy rain across the warned area. Radar estimates up to
two inches of rain have already fallen in the Willow Creek
drainage. Flash flooding is expected to begin shortly. Highway 26
near Ironside may have ponding of water and water over the road.
* Some locations that will experience flooding include...
Willow Creek, East Camp Creek and Ironside.
Excessive rainfall over the old Eldorado burn scar from 2015 may
result in debris flow moving through the Willow Creek and Camp Creek
drainages. The debris flow can consist of rock, mud, vegetation and
other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Move away from old burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is possible. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 4438 11770 4434 11764 4435 11775 4419 11814
4434 11817 4445 11811 4444 11791
$$
KA2 follow-up statements
905
WGUS75 KBOI 250144
FFSBOI
Flash Flood Statement
National Weather Service Boise ID
744 PM MDT MON JUL 24 2017
ORC001-045-250230-
/O.CON.KBOI.FF.W.0001.000000T0000Z-170725T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baker OR-Malheur OR-
744 PM MDT MON JUL 24 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT/730 PM
PDT/ FOR SOUTHWESTERN BAKER AND NORTHWESTERN MALHEUR COUNTIES...
At 740 PM MDT/640 PM PDT/, Doppler radar indicated thunderstorms
which produced heavy rain across the warned area. Up to two inches
of rain fell across portions of the warned area in under two hours.
Excessive rainfall over the old Eldorado burn scar from 2015 may
result in debris flow moving through the Willow Creek and Camp Creek
drainages. The debris flow may consist of rock, mud, vegetation and
other loose materials.
Some locations that will experience flooding include...
Willow Creek, East Camp Creek and Ironside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 4438 11770 4434 11764 4435 11775 4419 11814
4434 11817 4445 11811 4444 11791
$$
KA699
WGUS75 KBOI 250221
FFSBOI
Flash Flood Statement
National Weather Service Boise ID
821 PM MDT MON JUL 24 2017
ORC001-045-250230-
/O.EXP.KBOI.FF.W.0001.000000T0000Z-170725T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baker OR-Malheur OR-
821 PM MDT MON JUL 24 2017
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN BAKER AND NORTHWESTERN
MALHEUR COUNTIES WILL EXPIRE AT 830 PM MDT/730 PM PDT/...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 4438 11770 4434 11764 4435 11775 4419 11814
4434 11817 4445 11811 4444 11791
$$
KAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:39 PM PDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 24, 1:39 PM PDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Boise ID
239 PM MDT Mon Jul 24 2017
.SHORT TERM...Tonight through Wednesday...Upper level low off
the coast of Northern California this afternoon will be the focus
for thunderstorms across the region through Wednesday.
Thunderstorms have already developed along the Nevada border and
these storms will continue slowly northward through the evening.
Early storms produced up to 0.25" of rainfall and expected this
afternoon and evening storms will produce as much if not more
precipitation under the storm cores. Precipitable waters increase
to over an inch tonight and remain high through Tuesday. Weak 700
mb flow and high precipitable waters is a favorable environment
for heavy rainfall and the potential for flash flooding. Have
issued a flash flood watch for Tuesday. Thunderstorms will
continue overnight tonight along the Nevada border and expand in
coverage Tuesday afternoon. However, the best chance for
precipitation remains south along the Nevada border and in the
Central mountains of Idaho. The upper level low weakens over
northern California early Wednesday then shifts northeast across
Oregon Wednesday evening. Instability and shear are favorable for
more organized storms producing heavy rain especially across
Southeast Oregon. Temperatures will remain around normal.
.LONG TERM...Wednesday night through Monday...The upper level trough
slowly tracks through the CWA Thursday. Chances of thunderstorms
remain highest late Wednesday into early Thursday morning. High
pressure begins to build back over the CWA by Friday, but with some
differences among the models. The ECMWF continues to track some
monsoonal moisture up from the southeast impacting mostly the
central Idaho mountains. By Monday morning the ECMWF has this High
sitting just to our south while the GFS keeps it to our SE while
ushering monsoonal moisture into our southern Idaho zones. Kept a
mention of precipitation for Monday in the forecast to show for this
difference. Temperatures remain above normal throughout the extended
forecast period.
&&
.AVIATION...Widespread VFR. Showers and/or thunderstorm activity
has started to increase in coverage and move into the area from the
ID/NV border pressing NE. Most showers/thunderstorms look to remain
south of the Treasure Valley, mostly in SE Oregon. Surface winds,
variable 10 kts or less except in and around thunderstorms with
gusts as high as 40 kts possible. Winds aloft to 10k feet MSL,
variable 5-20 kts
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until midnight MDT tonight IDZ423-426.
Flash Flood Watch from Tuesday afternoon through Tuesday evening
IDZ015-029-030.
OR...Red Flag Warning until midnight MDT /11 PM PDT/ tonight
ORZ636-637.
Flash Flood Watch from Tuesday afternoon through Tuesday evening
ORZ061-063.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...JDS
LONG TERM....JC
AVIATION.....JCThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:11 PM PDT | Flash Flood Watch | BOI | Harney, Malheur | 34 hr |
Nearby
Flash Flood Warnings in Oregon, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.